Another newbie

Lady3106
Lady3106 Member Posts: 17
edited 21. Sep 2017, 03:39 in Say Hello Archive
Hi
Glad to find a forum dedicated to helping people with arthritis.
Recently diagnosed following intermittent then longer lasting hip pain.
Given Meloxicam 15mg and they certainly make a difference. The Dr I saw was just filling in and I look forward to discussing my symptoms with a more familiar Dr. Meantime can I ask: Is it normal to have excruciating pain when trying to stand up. This only happens if I have done too much turning, walking on rough ground or lifting. I am trying to stay within my limitations and am okay with steady gentle movements and doing (ladylike) things,I am female! Also apart from being deep in the hip the pain can be down my leg a bit sciatica like, in the buttock and the front of the pelvis. Is that normal? Reading the info on NSAID I am a bit concerned about regularly taking the Meloxicam. If I don't take it though I am quite restricted in movement. My job does involve heavy rough work sometimes, fortunately s/e so can delegate. Anyhow thanking you for reading this.

Comments

  • moderator
    moderator Moderator Posts: 4,080
    edited 30. Nov -1, 00:00
    Hello Lady3106 and welcome to the forums from the moderation team.

    I am very sorry to hear about your diagnosis of arthritis in your hip and the pain you are experiencing.

    We have a great community here, who have lots of experience of arthritis who I know will make you very welcome and help in any way they can.

    If you take a look at Arthritis Care’s information about hip pain:

    https://www.arthritiscare.org.uk/do-i-have-arthritis/a-z-of-types/99-hip-pain

    I think you will find answers to some of your questions.

    This information from Arthritis Research UK concerns Non-steroidal anti-inflammatory drugs:

    https://www.arthritisresearchuk.org/arthritis-information/drugs/nsaids/what-are-nsaids.aspx

    I look forward to seeing you posting in future.

    Best wishes

    Ellen.
  • frogmorton
    frogmorton Member Posts: 26,574
    edited 30. Nov -1, 00:00
    Hi Lady :)

    I am very pleased to me you and welcome to the forums from me too :)

    I think most of what you describe sounds familiar to me - not for me, but my 19 year-old. Her hip pain has been in the groin area as well as in her almost bottom cheek :oops:

    As for the meloxicam. I take it is has anti-inflammatory in it? What are you worried about? If it's your stomach some of us are also prescribed a PPI, (don't worry you won't be getting loads of phone-calls :wink: ), Protein Pump Inhibitor like lansoprazole or omeprazole which offers protection.

    Oh yes and extra pain after overdoing it is normal. Payback we call it, but hopefully payback for doing something you enjoy :)

    I am so glad you have a Dr who you know better to have a detailed chat with soon. I suggest you book a double appointment with him/her and if you can take someone with you. Very useful for remembering what you have forgotten to ask and what the Dr said!

    Love

    Toni xx
    Love

    Toni xxx
  • Lady3106
    Lady3106 Member Posts: 17
    edited 30. Nov -1, 00:00
    Thank you for reply Ellen. I have had a look at the links you provided. Guess we are all very different in our symptoms and how they affect us. Not very clear on how long I was to take the Meloxicam so will probably work away with them and go back to Dr when prescription is finishing.
    Thanks also Toni. That is very interesting. I am sorry your 19 year old has this condition. It's useful to know the bit about payback!! I try to limit what I do but sometimes it's difficult. Without question the Meloxicam helps I'm just not clear on whether I am to take it for the month and then go back or take it as required. Will get that clarified at next appointment.
  • stickywicket
    stickywicket Member Posts: 26,173
    edited 30. Nov -1, 00:00
    Hello and welcome from me too. Over many years of arthritis I've had all sorts of pain and nothing surprises me any more :wink: I think that's one to take to the GP as we all experience pain differently.

    As for the meloxicam - I'd suggest you go back to the doc before you run out because usually, if they just give you a prescription for something, you'll not be written up for repeat prescriptions until they're sure that's the way to go. If it's helping best not be without it.

    As for side effects - everything has side-effects. It's all a matter of balancing the good against the potential bad. Difficult.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • Lady3106
    Lady3106 Member Posts: 17
    edited 30. Nov -1, 00:00
    Yes of course you are right Stickywicket, I plan to return before prescription ends. I think it will be a learning curve for me to get my head around medications, side effects and living life to the best of my ability. Food for thought.
  • stickywicket
    stickywicket Member Posts: 26,173
    edited 30. Nov -1, 00:00
    It's a steep and never-ending learning curve :roll: You'll be fine. And we're always here to help if we can :D
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • frogmorton
    frogmorton Member Posts: 26,574
    edited 30. Nov -1, 00:00
    Hello again Lady

    Do let us know how you get on at the Drs and keep in touch you are likely to have many questions to ask and we'll help if we can :)

    Love

    Toni xx
    Love

    Toni xxx
Sign In or Register to comment.

Who's Online

7
7 Guests

Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account